Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 2, NWS Brownsville, TX

January 24, 2014Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Jan 24, 2014, 7:46 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2014, 7:46 AM CST (13:46 UTC)
Expired
Jan 24, 2014, 12:00 PM CST
In force
4 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 1.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2014-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2014-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
754 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WWUS74 KBRO 241346
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
746 AM CST FRI JAN 24 2014

...FREEZING TEMPERATURES ACROSS PORTIONS OF THE NORTHERN RANCHLANDS
THROUGH THIS MORNING...

...STRONG AND GUSTY WINDS TO CONTINUE THROUGH THIS MORNING ALONG
THE COAST...

.A VERY COLD AIR MASS OF ARCTIC ORIGIN WILL SETTLE ACROSS THE RIO
GRANDE VALLEY AND DEEP SOUTH TEXAS THIS MORNING. THIS WILL SUPPORT
SEVERAL HOURS OF FREEZING TEMPERATURES ACROSS THE BRUSH COUNTRY
AND RANCH LANDS...ESPECIALLY ACROSS JIM HOGG AND ZAPATA COUNTIES.
MORE FREEZING TEMPERATURES WILL BE POSSIBLE FRIDAY NIGHT. A TIGHT
PRESSURE GRADIENT ALONG THE LOWER TEXAS COAST WILL RESULT IN STRONG
WINDS ACROSS THE COASTAL SECTIONS THIS MORNING.

TXZ248-249-242200-
/O.NEW.KBRO.FZ.W.0005.140124T1346Z-140124T1800Z/
/O.CON.KBRO.FZ.A.0004.140125T0800Z-140125T1200Z/
ZAPATA-JIM HOGG-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE
746 AM CST FRI JAN 24 2014

...FREEZE WARNING IN EFFECT UNTIL NOON CST TODAY...
...FREEZE WATCH REMAINS IN EFFECT LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* TEMPERATURE...LOWER 30S.

* TIMING..NOW THROUGH NOON TODAY. AGAIN FROM AROUND 2 AM TO 7 AM
  FRIDAY.

* IMPACT...SOME DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF 2 OR MORE HOURS OF
TEMPERATURES AT OR BELOW 32 DEGREES WITHIN 24 TO 48 HOURS.

&&

$$

TXZ251-254-242200-
/O.NEW.KBRO.WI.Y.0002.140124T1346Z-140124T1800Z/
/O.CON.KBRO.FZ.A.0004.140125T0800Z-140125T1200Z/
KENEDY-INLAND WILLACY-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE
746 AM CST FRI JAN 24 2014

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...FREEZE WATCH REMAINS IN EFFECT LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 40 MPH ARE
  ANTICIPATED THROUGH NOON TODAY.

* TEMPERATURE...LOWER 30S.

* TIMING...AROUND 2 AM THROUGH 7 AM FRIDAY.

* IMPACT...SOME DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF 2 OR MORE HOURS OF
TEMPERATURES AT OR BELOW 32 DEGREES WITHIN 24 TO 48 HOURS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL
RANGE BETWEEN 40 AND 57 MPH.

&&

$$

TXZ255>257-241800-
/O.NEW.KBRO.WI.Y.0002.140124T1346Z-140124T1800Z/
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
746 AM CST FRI JAN 24 2014

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 40 MPH ARE
  ANTICIPATED THROUGH NOON TODAY.

* TIMING...NOW THROUGH NOON TODAY.

* IMPACT...SOME DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL
RANGE BETWEEN 40 AND 57 MPH.

&&

$$

TXZ250-242200-
/O.CON.KBRO.FZ.A.0004.140125T0800Z-140125T1200Z/
BROOKS-
INCLUDING THE CITY OF...FALFURRIAS
746 AM CST FRI JAN 24 2014

...FREEZE WATCH REMAINS IN EFFECT LATE TONIGHT...

* TEMPERATURE...LOWER 30S.

* TIMING...FROM AROUND 2 AM THROUGH 7 AM FRIDAY.

* IMPACT...SOME DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF 2 OR MORE HOURS OF
TEMPERATURES AT OR BELOW 32 DEGREES WITHIN 24 TO 48 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 24, 5:52 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Jan 24, 5:52 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
552 AM CST FRI JAN 24 2014

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...LOW MVFR SHOULD BE THE RULE TODAY...WITH EXCURSIONS
INTO IFR TERRITORY POSSIBLE. OTHERWISE...HIGH PRESSURE WILL
SPREAD OUT OVER THE AREA...WITH STRONG NORTHWEST TO NORTH WINDS
SLOWLY DECREASING THROUGH THE DAY. NEARLY SATURATED COLD AIR WITH
LIGHT DRIZZLE FALLING THROUGH IT COULD RESULT IN SOME VISIBILITY
ISSUES...BUT LOW CEILINGS WILL BE MORE OF THE LIMITING FACTOR.
CEILINGS WILL LIFT TONIGHT AS WINDS ALOFT VEER TO WEST AND NORTH
WEST...BRINGING DRIER AIR DOWN IN THE PROCESS.

&&

.PREV DISCUSSION... /ISSUED 318 AM CST FRI JAN 24 2014/

SHORT TERM /NOW THROUGH SATURDAY/...1040 MB PLUS HIGH PRESSURE
WILL SETTLE OVER NORTH CENTRAL TEXAS THIS MORNING...SPREADING OVER
THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS IN THE PROCESS.
TEMPERATURES TODAY WILL DO WELL TO MAKE IT INTO THE 40S IN SOME
LOCATIONS...BUT WILL RANGE FROM THE UPPER 30S TO PERHAPS THE MID
40S. BREEZY NORTH WINDS...LIGHT RAIN AND OVERCAST SKIES WILL MARK
QUITE A DEPARTURE FROM NORMAL TODAY...WHEN NORMAL HIGH TEMPS WOULD
BE AROUND 70. THE THREAT OF FREEZING TEMPERATURES WILL DEVELOP
ALONG THE NORTHERN TIER COUNTIES TONIGHT...AND A WATCH HAS BEEN
POSTED. LOW TEMPS ACROSS THE CWA TONIGHT WILL BE MAINLY IN THE
30S. PRECIPITATION CHANCES WILL DECREASE A LOT BY THEN...SHIFTING
OFFSHORE...WITH MUCH LESS THREAT OF A WINTRY MIX. THIS MORNING
LIGHT SNOW WAS OBSERVED BRIEFLY AT HBV...BUT SO FAR THAT HAS BEEN
THE EXTENT OF THE FROZEN VARIETY OF PRECIP. AS WELL...AS HIGH
PRESSURE SPREADS OUT AND WINDS DECREASE...THE WIND CHILL CONCERN
WILL ALSO DIMINISH. EXTREME COLD ISN'T ABLE TO HANG ON REAL LONG
IN THIS AREA...AND HIGH TEMPS SATURDAY ARE EXPECTED TO REBOUND
INTO THE 60S UNDER PARTLY CLOUDY SKIES AND LIGHT WINDS AS THE COLD
AIR MASS MODIFIES...SHIFTING ONLY SLOWLY EAST.

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...MID LEVEL
DISTURBANCE WILL MOVE ACROSS THE GREAT LAKES AREA SUNDAY AND
SUNDAY NIGHT AND SUPPORT A COLD FRONT INTO OUR AREA MONDAY. GOOD
AGREEMENT ON THE TIMING OF THE FRONT...EXPECT MONDAY MORNING IN
THE NORTHERN RANCH LANDS AND BRUSH COUNTRY AND AFTERNOON MONDAY IN
THE VALLEY. MOISTURE IS LIMITED AND SHALLOW AHEAD OF THE FRONT SO
WILL KEEP FORECAST AREA DRY WITH SLIGHT CHANCE POPS OVER THE
COASTAL WATERS. MONDAY NIGHT FEATURES COASTAL TROUGHING AND
OVERRUNNING ONCE AGAIN WHICH WILL LAST INTO WEDNESDAY. MODELS
APPEAR CONSISTENT IN DEVELOPING PRECIPITATION OVER THE COASTAL
COUNTIES AND COASTAL WATERS THROUGH TUESDAY NIGHT SO WILL KEEP
POPS AS IS. DIFFERENCES CREEP IN BEGINNING WEDNESDAY WITH STRENGTH
OF OVERRUNNING AND MOVEMENT OF SFC HIGH ALONG THE GULF COAST. GFS
HOLDS HIGH PRESSURE OVER THE AREA LONGER WHICH PROLONGS THE
OVERRUNNING AND COASTAL TROUGHING WHILE ECMWF SLIDES HIGH PRESSURE
TO THE EAST AND ALLOWS RETURN FLOW TO SET UP. DUE TO THE
DIFFERENCES WILL DROP POPS WEDNESDAY AND THURSDAY TO SILENT 10S.

TEMPERATURE-WISE...GUIDANCE CONTINUES TO COME IN COOLER AND HAVE
TRENDED THE GRIDS THIS WAY TUESDAY AND WEDNESDAY. HIGHS WILL BE
MAINLY IN THE 50S EACH DAY. POSSIBLE FREEZING TEMPERATURES IN THE
RANCH LAND APPEAR POSSIBLE ESPECIALLY WEDNESDAY MORNING. ECMWF MOS
GUIDANCE CAME IN THIS EVENING AROUND 10 DEGREES COOLER WITH LOWS IN
THE MID 20S IN THE RANCH LANDS AROUND KHBV AND KBKS. NOT READY TO
BITE JUST YET WITH DIFFERENCES IN THE MODELS /ECMWF PROGS HIGH
PRESSURE OVER OUR AREA WITH CLEAR SKIES AND LIGHT WINDS...GFS
PROGS THE SAME HIGH OVER THE ARKLATEX WITH CLEAR SKIES AND LIGHT
WINDS/. NEVERTHELESS I HAVE TEMPERATURES AROUND FREEZING ACROSS
THAT AREA. AS THIS COLD AIRMASS MOVES TO THE EAST AND ZONAL FLOW
ACROSS THE CENTRAL CONUS BEGINS LATE THURSDAY TEMPERATURES WILL
BEGIN TO MODERATE INTO THE 60S FOR HIGHS THURSDAY.

MARINE...NOW THROUGH SATURDAY...HIGH PRESSURE WILL SETTLE OVER THE
REGION TODAY...ALLOWING MARINE CONDITIONS TO SLOWLY
IMPROVE...THOUGH STRONG NORTH WINDS AND HIGH SEAS WILL DOMINATE
THROUGH THE DAY. ELEVATED WAVE HGTS MAY LINGER ON OFFSHORE THROUGH
TONIGHT. COASTAL TROUGHING WILL SUPPORT LIGHT RAIN ALONG THE COAST
THROUGH TONIGHT...ENDING SATURDAY.

SATURDAY NIGHT THROUGH TUESDAY...FAVORABLE MARINE CONDITIONS WILL
EXIST SATURDAY NIGHT THROUGH SUNDAY NIGHT AS HIGH PRESSURE WILL BE
IN CONTROL AHEAD OF THE NEXT COLD FRONT. THE FRONT WILL ARRIVE INTO
THE COASTAL WATERS MONDAY MORNING AND CLEAR THE AREA LATE MONDAY
AFTERNOON. WINDS WILL QUICKLY SWITCH TO THE NORTHEAST AND BECOME
STRONG LATE MONDAY AFTERNOON. GUSTS TO NEAR GALE FORCE WILL BE
POSSIBLE MONDAY NIGHT AND TUESDAY WITH SEAS BUILDING 8 TO 10 FEET
TUESDAY.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH LATE TONIGHT FOR TXZ248>251-254.

     WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR TXZ248>250.

     FREEZE WARNING UNTIL 7 AM CST THIS MORNING FOR TXZ248-249.

     WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 3 PM CST THIS AFTERNOON FOR
     GMZ130-132-135.

     GALE WARNING UNTIL 9 AM CST THIS MORNING FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/55
Hazardous weather outlook, Jan 24, 4:37 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
437 AM CST FRI JAN 24 2014

TXZ248>257-251045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
437 AM CST FRI JAN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

FREEZE WARNING ZAPATA AND JIM HOGG THROUGH 7 AM. WINTER WEATHER
ADVISORY ZAPATA...JIM HOGG AND BROOKS UNTIL NOON. FREEZE WATCH
ZAPATA...JIM HOGGG...BROOKS...KENEDY AND WILLACY TONIGHT.

HIGH RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ELEVATED RISK OF RIP CURRENTS SATURDAY...THEN MONDAY AFTERNOON
THROUGH THURSDAY.

FREEZE POTENTIAL FOR THE RANCH LANDS AND BRUSH COUNTRY TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-251045-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
437 AM CST FRI JAN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

GALE WEARNING ON THE GULF WATERS UNTIL 9 AM...TO BE REPLACED BY A
SMALL CRAFT ADVISORY. SMALL CRAFT ADVISORY ON THE LAGUNA MADRE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SMALL CRAFT ADVISORY CONDITIONS MONDAY AFTERNOON THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 2:12 AM CSTFreeze WatchBROBrooks, Jim Hogg, Kenedy, Willacy, Zapata13 hr
Jan 24, 2:12 AM CSTFreeze WarningBROJim Hogg, Zapata5 hr
Jan 24, 3:09 AM CSTSmall Craft Advisory for WindsBRO12 hr
Jan 24, 7:46 AM CSTFreeze WarningBROJim Hogg, Zapata4 hr
Jan 24, 9:39 AM CSTGale WarningBRO5 hr
Jan 24, 9:39 AM CSTSmall Craft AdvisoryBRO14 hr
Jan 24, 12:38 PM CSTWind Chill AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more9 hr
Jan 24, 2:42 PM CSTFreeze WarningBROBrooks, Jim Hogg, Kenedy, Starr, Zapata18 hr
Jan 24, 3:44 PM CSTSmall Craft Advisory for WindsBRO2 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.